Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What causes chronic headaches and fatigue?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi my name is XXXX and I'm 20 yrs old. For the past month I've suddenly been experiencing strange symptoms and my doctor isn't really sure what it is. One day at work I suddenly felt like I had low blood sugar or something, like fatigued and shaky and having (I'm not diabetic or anything). I didn't think anything of it. On my way home it got to the point where i was so fatigued that it felt like i couldn't even move my body as if it were too heavy. I also had a bad headache. Since I had never had this happen to me before, I went to emerg. They took a blood test and said there wasn't anything abnormal, and assumed it was anxiety. I was fine for the rest of the week although i began to nap in the afternoons and i started getting more severe headaches. Back in October i was put on Propranolol for chronic headaches, but these were the worst i've ever had. The next week i had another episode of fatigue, heaviness, and a terrible headache. I couldn't concentrate at work and went back to emerg. They didn't do any tests, only looked at my previous bloodwork and the Dr said that my TST was elevated (low thyroid or something to that extent) and told me to talk with my family dr about it. My family dr ordered repeat bloodwork and an ultrasound of my neck. Both came back NORMAL. Basically he never reconsidered the hypothyroidism. He thought it might have been the propranolol causing the fatigue and switched me to Topiramate for the headaches. I've been on the new med for 2 weeks and I've still been having headaches, sleeping in the afternoons, and just today i had another fatigue episode. Also, this week I've suddenly been experiencing joint pain, in the thumb and wrist (unlike any i've ever had) I've researched hypothyroidism on my own and found that I do fit most of the symptoms aside from the ones already listed. I've never been able to lose any weight, my hands are extremely sensitive to the cold, I'm always constipated, and I haven't had my period yet for January Should I get a second opinion on the thyroid problem? or could it be something else? Thanks
Posted Tue, 18 Feb 2014 in General Health
Answered by Dr. Shanthi.E 4 hours later
Brief Answer: get a plain CT scan of your brain done Detailed Answer: Hello XXXXXXX I have read your entire query with diligence and given in-depth thought to it. I must say you at the beginning that you are too young at this age to experience these symptoms. Sorry about that. The first episode at work, and the ER visit - you have had a blood test done and there wasn't anything abnormal. Was a plain CT scan of the brain done at that time? You seem to have this bad headache often. Propranolol is used for migraine. But I am thinking of something like a space occupying intracranial lesion as a possibility. I would like to know if a scan of the brain has been done any time and if it is normal. If not, you must definitely get a plain CT scan of the brain to rule out organic brain lesions. Secondly, Hypothyroidism is a possibility in you. Could you please share the thyroid function test report with me? You have a feature to upload the images by yourself on the right side of this query page. Please utilize it. It is possible that you may have subclinical hypothyroidism. There is no harm in getting a second opinion about the same. It is better for you to meet an endocrinologist and look at other hormones as well. Hopefully, you should be fine soon. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor